Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 21, 2011, 6:55 PM CDT for 4 counties in Kansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2011, 6:55 PM CDT (23:55 UTC)
- Expired
- May 21, 2011, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:12 PM CDT | HAIL 1 | 1 W Cawker City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
249
WUUS53 KGID 212355
SVRGID
KSC089-123-141-183-220030-
/O.NEW.KGID.SV.W.0064.110521T2355Z-110522T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
655 PM CDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
NORTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
NORTHEASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 730 PM CDT
* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR DOWNS...OR 26 MILES WEST OF BELOIT...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOWNS AND CAWKER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3949 9873 3959 9867 3960 9849 3962 9826
3931 9841
TIME...MOT...LOC 2356Z 285DEG 19KT 3951 9857
WIND...HAIL <50MPH 1.00IN
$$3 follow-up statements
748
WWUS53 KGID 220004
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT SAT MAY 21 2011
KSC089-123-141-183-220030-
/O.CON.KGID.SV.W.0064.000000T0000Z-110522T0030Z/
SMITH KS-OSBORNE KS-MITCHELL KS-JEWELL KS-
704 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEWELL...NORTHWESTERN MITCHELL...NORTHEASTERN OSBORNE AND
SOUTHEASTERN SMITH COUNTIES UNTIL 730 PM CDT...
AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR DOWNS...OR 22 MILES WEST OF BELOIT...MOVING
EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CAWKER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.
&&
LAT...LON 3951 9867 3959 9862 3960 9849 3962 9826
3936 9838
TIME...MOT...LOC 0004Z 285DEG 19KT 3952 9850
WIND...HAIL <50MPH 1.00IN
$$051
WWUS53 KGID 220015
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
715 PM CDT SAT MAY 21 2011
KSC183-220025-
/O.CAN.KGID.SV.W.0064.000000T0000Z-110522T0030Z/
SMITH KS-
715 PM CDT SAT MAY 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SMITH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.
LAT...LON 3951 9855 3957 9851 3960 9849 3962 9826
3942 9835
TIME...MOT...LOC 0015Z 282DEG 20KT 3951 9841
$$
KSC089-123-141-220030-
/O.CON.KGID.SV.W.0064.000000T0000Z-110522T0030Z/
OSBORNE KS-MITCHELL KS-JEWELL KS-
715 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEWELL...NORTHWESTERN MITCHELL AND NORTHEASTERN OSBORNE COUNTIES
UNTIL 730 PM CDT...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CAWKER CITY...OR 18 MILES WEST OF BELOIT...
MOVING EAST AT 25 MPH.
IN ADDITION...AT 712 PM CDT QUARTER SIZE HAIL WAS REPORTED 1 MILE
WEST OF CAWKER CITY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN MITCHELL AND SOUTHWESTERN JEWELL
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.
&&
LAT...LON 3951 9855 3957 9851 3960 9849 3962 9826
3942 9835
TIME...MOT...LOC 0015Z 282DEG 20KT 3951 9841
WIND...HAIL <50MPH 1.00IN
$$113
WWUS53 KGID 220023
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
723 PM CDT SAT MAY 21 2011
KSC089-123-141-220033-
/O.EXP.KGID.SV.W.0064.000000T0000Z-110522T0030Z/
OSBORNE KS-MITCHELL KS-JEWELL KS-
723 PM CDT SAT MAY 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEWELL...
NORTHWESTERN MITCHELL AND NORTHEASTERN OSBORNE COUNTIES WILL EXPIRE
AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHEASTERN JEWELL AND NORTHERN MITCHELL COUNTIES UNTIL 800 PM CDT.
LAT...LON 3951 9855 3957 9851 3960 9849 3962 9826
3942 9835
TIME...MOT...LOC 0023Z 282DEG 20KT 3950 9835
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:47 PM CDT, 8 minutes earlier.
Area forecast discussion, May 21, 6:47 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 647 PM CDT SAT MAY 21 2011 .AVIATION...00Z KGRI TAF. PREVAILING VFR CONDS EXPECTED FOR NEXT 24 HOURS...ALTHOUGH BRIEF MVFR CONDS WILL BE POSSIBLE IN PASSING -TSRA THROUGH 22/02Z. OVERNIGHT...EXPECT MID LEVEL CLOUD DECK TO PREVAIL ACROSS TAF SITE IN SOUTHWESTERLY WIND FLOW OF 10-12KTS... WITH INCREASING WINDS EXPECTED AFT 22/14Z. FOR SUNDAY...EXPECT THESE WESTERLY WINDS TO BE GUSTY AT 20G26KT+...WITH VFR CIGS AND VSBYS EXPECTED ALL DAY. && .PREV DISCUSSION... /ISSUED 344 PM CDT SAT MAY 21 2011/ SHORT TERM...TONIGHT THROUGH 12Z MONDAY. PRIMARY FORECAST CONCERN LIES WITH PRECIPITATION CHANCES THIS AFTERNOON/EVENING. THE UPPER LEVEL LOW PRESSURE SYSTEM WHICH APPEARS TO NEVER WANT TO LEAVE THE AREA CONTINUES TO SPIN OVER THE NORTHERN PLAINS...WITH SMALL PIECES OF ENERGY ROTATING THROUGH THE REGION. AT THE SFC...LOW PRESSURE SITS NEAR THE ND/SD/MT BORDER...WITH A FRONTAL BOUNDARY EXTENDING S/SE THROUGH PORTIONS OF CENTRAL/EASTERN NEB AND INTO KS. WHILE MUCH OF THE CWA IS SEEING DPTS IN IN THE LOWER/MID 50S...THERE IS AN AXIS OF SLIGHTLY BETTER MOISTURE /DPTS NEAR 60/ NOSING INTO THE SOUTHEASTERN CORNER OF THE CWA AHEAD OF THAT BOUNDARY. SHOWERS AND THUNDERSTORMS ALREADY POPPING UP WITH THE LIFT...INSTABILITY AND STEEP MID LEVEL LAPSE RATES AVAILABLE...AND THAT THREAT FOR A STRONG/POSSIBLY SEVERE THUNDERSTORM NOT COMPLETELY OUT OF THE REALM OF POSSIBILITY...BUT THE MAIN THREAT REMAINS ACROSS OUR SRN/EASTERN PORTIONS OF THE CWA AS FURTHER WEST CONDITIONS DWINDLE OFF. SO WILL LEAVE HWO AS IS FOR NOW AND SEE HOW THINGS DEVELOP THROUGH THE REST OF THE AFTERNOON. EXPECTING THAT ANY ACTIVITY WHICH DOES DEVELOP WILL MAINLY BE A LATE AFTERNOON/EVENING THING...WITH THE POST-06Z HOURS REMAINING DRY AS THESE DISTURBANCES SHIFT E/NE. LOOKING TOWARD SUNDAY/SUNDAY NIGHT...MODELS IN PRETTY GOOD AGREEMENT SHOWING THE MAIN UPPER LEVEL LOW CONTINUING TO SLOWLY SHIFT EAST ACROSS THE DAKOTAS. DECIDED TO KEEP THE FORECAST DRY...THOUGH A COUPLE OF SOLUTIONS ARE SHOWING SOME PRECIPITATION ASSOCIATED WITH ANOTHER WEAK DISTURBANCE BEING ABLE TO SNEAK FAR ENOUGH TO IMPACT THE FAR NORTHERN FRINGE OF THE CWA. NEEDED TO SEE A BIT MORE SUPPORT FROM OTHER MODELS BEFORE THROWING A POP IN THERE...BUT IT WILL BE SOMETHING TO KEEP AN EYE ON. DIDNT MAKE SIGNIFICANT CHANGES TO THE HIGHS FOR TOMORROW...WITH MID 70S POSSIBLE IN THE NORTH TO LOWER/MID 80S IN THE SOUTH. LONG TERM...AN ACTIVE PERIOD OF WEATHER IS EXPECTED OVER THE FIRST FEW DAYS OF THE EXTENDED AS AN UPPER LEVEL SHORTWAVE EJECTS OUT OF THE SOUTHERN ROCKIES MONDAY AFTERNOON...EVENTUALLY SPREADING THE CHANCE FOR THUNDERSTORMS ACROSS THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. WHILE THE MAIN TROUGH IS NOT EXPECTED TO TRANSITION INTO THE PLAINS UNTIL LATE TUESDAY OR EVEN WEDNESDAY...IT LOOKS AS THOUGH AREA WILL EXPERIENCE SEVERAL DAYS OF ACTIVE WEATHER. NAM IS MOST AGGRESSIVE WITH FIRST SHORTWAVE AND THE DEVELOPMENT OF A SURFACE LOW ACROSS KANSAS...AND TRACKING THIS LOW NORTHWARD ACROSS THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. WHILE NEITHER THE EC OR GFS IS NEARLY AS ROBUST WITH A DEVELOPMENT OF A SURFACE LOW ACROSS THE AREA...ALL MODELS ARE INDICATING AMPLE INSTABILITY WILL EXIST ACROSS THE REGION BEGINNING LATE MONDAY NIGHT...AND THEREFORE EXPECT A FAIRLY ACTIVE EVENING MONDAY NIGHT INTO TUESDAY AT THIS TIME...AND CONTINUED MENTION OF POSSIBLE SEVERE WEATHER FOR THIS TIME PERIOD IN THE HWO. AFTER THE INITIAL SHORTWAVE...CONTINUED INSTABILITY WILL LINGER ACROSS THE AREA THROUGH MID WEEK...AHEAD OF THE LONG WAVE TROUGH WHICH IS EXPECTED TO TRANSITION INTO THE PLAINS WEDNESDAY AFTERNOON OR EVENING. BEHIND THIS TROUGH...UPPER LEVEL RIDGING IS EXPECTED TO RESULT IN A WARM AND DRY LATER HALF OF THE WEEK...WITH THE NEXT UPPER LEVEL LOW NOT EXPECTED TO IMPACT THE NORTHERN PLAINS TILL NEAR THE END OF THE FORECAST PERIOD. HOWEVER...MODELS BEGIN TO DIVERGE WITH THIS UPPER LEVEL LOW LATE IN THE WEEK...AND DECIDED TO LEAVE MAINLY SLIGHT CHANCES FOR THUNDERSTORMS ON FRIDAY AT THIS TIME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ADO LONG TERM/AVIATION...ROSSI
Hazardous weather outlook, May 21, 3:55 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 355 PM CDT SAT MAY 21 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 222100- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 355 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG AND SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE CENTRAL PLAINS. THE PRIMARY HAZARDS FROM THESE STORMS WILL BE NICKEL TO QUARTER SIZE HAIL AND THUNDERSTORM WINDS OF 50 TO 60 MPH. THE BEST CHANCES FOR SEVERE WEATHER FAVOR LOCATIONS IN A LINE GENERALLY FROM ORD TO KEARNEY TO ALMA NEBRASKA...AND EASTWARD...AS WELL AS ACROSS PORTIONS OF NORTH CENTRAL KANSAS. DUE TO HEAVY RAINFALL OVER THE PAST FEW DAYS...VARIOUS FLOOD WARNINGS AND ADVISORIES REMAIN IN EFFECT FOR PORTIONS OF THE OUTLOOK AREA. PLEASE REFER TO THESE FLOOD PRODUCTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA MONDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS NORTH CENTRAL KANSAS MONDAY...WITH THE SEVERE WEATHER POTENTIAL EXPANDING NORTH ON TUESDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS EXIST THURSDAY NIGHT INTO FRIDAY. LOCALIZED RIVER AND LOWLAND FLOODING IS EXPECTED TO PERSIST INTO AT LEAST SUNDAY DUE TO RUNOFF FROM THE RECENT HEAVY RAINFALL. IN ADDITION...RELEASES FROM KINGSLEY DAM IN WESTERN NEBRASKA ARE EXPECTED TO CAUSE RISES ALONG THE PLATTE RIVER...AND THE PLATTE RIVER NEAR COZAD IS BEING MONITORED FOR POTENTIAL FLOODING NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Local storm report, May 21, 6:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 3 SW GRESHAM 41.00N 97.44W
05/21/2011 E1.75 INCH YORK NE PUBLIC
GOLF BALL SIZE HAIL COVERED THE GROUND.
&&
REEDLocal storm report, May 21, 6:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PORTIS 39.56N 98.69W
05/21/2011 E1.75 INCH OSBORNE KS EMERGENCY MNGR
FREQUENT GOLF BALL AND OCCASIONALLY LARGER HAIL.
&&
SROSSILocal storm report, May 21, 6:18 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
618 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 1 SE HARLAN 39.60N 98.75W
05/21/2011 E1.00 INCH SMITH KS TRAINED SPOTTER
DRIFTS OF QUARTER SIZE HAIL AND LARGER ALONG SIDE THE
ROAD 1 MILE SOUTHEAST OF HARLAN
&&
NWSSpecial weather statement, May 21, 6:28 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
628 PM CDT SAT MAY 21 2011
NEZ040-220015-
GREELEY NE-
628 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR GREELEY COUNTY UNTIL 715 PM
CDT...
AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF SCOTIA...OR 20 MILES SOUTHEAST OF
ORD...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREELEY...
SPALDING...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4174 9828 4154 9828 4139 9852 4139 9861
4149 9874 4175 9843 4175 9829
TIME...MOT...LOC 2328Z 225DEG 26KT 4149 9856
HEINLEINSpecial weather statement, May 21, 6:30 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 630 PM CDT SAT MAY 21 2011 NEZ047-061-062-220015- BUFFALO NE-HALL NE-HOWARD NE- 630 PM CDT SAT MAY 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWARD...NORTHERN HALL AND EASTERN BUFFALO COUNTIES UNTIL 715 PM CDT... AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF GIBBON...OR 11 MILES NORTHEAST OF KEARNEY...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAIRO... DANNEBROG... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4099 9829 4073 9895 4088 9907 4120 9846 TIME...MOT...LOC 2330Z 239DEG 28KT 4086 9890 HEINLEIN
Local storm report, May 21, 6:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL OSCEOLA 41.18N 97.55W
05/21/2011 E1.00 INCH POLK NE PUBLIC
HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED.
&&
ODERThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:32 AM CDT | Areal Flood Warning | GID | Jewell | 9 hr |
| May 21, 4:33 PM CDT | Special Weather Statement | GID | Phillips | 27 min |
| May 21, 4:42 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 33 min |
| May 21, 5:10 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 35 min |
| May 21, 5:29 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 46 min |
| May 21, 5:54 PM CDT | Tornado Warning | GID | Osborne, Smith | 20 min |
| May 21, 6:11 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.